Weight Loss Support - I'm in need of encouragement...




View Full Version : I'm in need of encouragement...


janal14
04-07-2009, 11:28 AM
This may sound a bit whiny, so I want to apologize up front.

I'm having serious, medication induced water retention, and it's just really frustrating right now.

I've been really sick for three weeks, and my doc had to give me a bunch of steroid injections and prednisone to get over it. I'm still taking the prednisone for several more days. The medicine does make me more hungry than normal, but I've been doing pretty good. I am eating more than usual, but not to excess.

I have gained 7 pounds in two days, which is absolutely nuts. My face is all puffy and swollen - the sides of my face are actually pushing against the earpieces of my glasses, which is not normal. I can feel the stiffness in my joints when I bend them.

I know it's all water weight and swelling. Yesterday I drank four quarts of water (I have to drink a lot of water because of the side effects of another medication that I'm on) and didn't go to the bathroom for over 13 hours.

I guess I just need some folks to reinforce with me that its all water, it will go away when I stop taking the meds, and that while it's frustrating, it will pass...I'm flying home for Easter in three days, and I really wanted my family to be able to notice my weight loss...


thinpossible
04-07-2009, 12:13 PM
It's awesome when family we haven't seen in a while notice our progress, but I wouldn't stress about it this time. Just think about how much more you'll have lost by the next time you visit!

Of course it's water! You can't gain 7lbs of fat in 2 days :D I would say, just don't weigh yourself until you feel normal and you're off your meds. If you're eating well (despite the prednisone, which is tough!) you should give yourself a big hug! You're doing what it takes, taking the action that will result in weight loss :bravo:

I know it must be super frustrating not to see the numbers go down, but just think of yourself as a beautiful sculpture. There's a red velvet cloth that's covering you up right now, which is the water retention, but when you're "unveiled" --wow!!

JayEll
04-07-2009, 12:42 PM
Hey. I'm sure sorry to hear about your difficulties. Be sure to check with your doctor about how much water you should be drinking--just to make sure you aren't overdoing it or underdoing it. Eventually it will all flow away, once the meds are out of your system.

Jay


WhitePicketFences
04-07-2009, 12:50 PM
It will go away. It really is just the med-related swelling. One of my best friends -- a naturally thin woman, incidentally -- has had to take steroids and prednisone, and this very thing happened several times. She'd swell right up. Every time it was temporary. It will be the same for you; it's just at a very frustrating time.

janal14
04-08-2009, 12:00 PM
Thanks everyone - I'm feeling a bit better about it today, even though I'm now up to 9 pounds in three days. I was going to stop weighing myself, but there is kind of a sick sense of wanting to know, if you know what I mean.

I'm still excited about going home, and I've thought about it more - really, even with the gain, I've still lost 20 pounds since my mom has seen me, and I think that 20 pounds on my short little body makes a big difference...

Trying to be more positive today at least - this would probably work better if I hadn't worked a 16 hour day yesterday and then got an emergency call in at 1:31 am. But I'm really just too tired to waste time being negative.